MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00594.
 
Event or Problem Description
As reported by the field, during a coil embolization, there was resistance while pushing an orbit galaxy coil (640cf0412, 30842964) in the unspecified microcatheter (mc), when the coil was removed it was stretched.The surgery was delayed by 10 minutes due to the reported event.Another coil was used to complete the successful procedure.No patient injury was reported.Additional information was received indicating that the mc used, was a prowler select lpes 45 deg tip (606s155fx, 30763314).The resistance was encountered at the distal shaft of the mc.Other devices were successfully used with the microcatheter prior to the encountered resistance.The event did result in a loss of cerebral target position.The microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, during a coil embolization, there was resistance while pushing an orbit galaxy coil (640cf0412, 30842964) in the unspecified microcatheter (mc), when the coil was removed it was stretched.The surgery was delayed by 10 minutes due to the reported event.Another coil was used to complete the successful procedure.No patient injury was reported.Additional information was received indicating that the mc used, was a prowler select lpes 45 deg tip (606s155fx, 30763314).The resistance was encountered at the distal shaft of the mc.Other devices were successfully used with the microcatheter prior to the encountered resistance.The event did result in a loss of cerebral target position.The microcatheter was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.No excessive force was applied to the device.A non-sterile 4mm x 12cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Upon receipt of the device, visual inspection was performed, the coil component was observed severely stretched; two fragments of the coil were observed.No other damages were noted.Microscopic examination was performed.Under magnification, it was observed that a portion of the coil was completely straightened and snapped, the blue stretch resistance fiber was exposed; the proximal fragment of the coil remained attached to the headpiece, which was observed undamaged.The issue documented in the complaint that there was resistance while pushing the coil through the microcatheter could not be evaluated through functional testing since the coil became stretched during the procedure.There are no additional damages noted on the delivery system to suggest that the device was forcibly advanced through the microcatheter in attempt to overcome the resistance encountered.The issue documented that the coil became stretched when it was removed was confirmed based on the appearance of the returned device.According to the risk documentation, product damage of the retrieved device is a hazard that can occur due to the introducer not being seated all the way into the microcatheter hub or insufficient opening of the rotative hemostasis valve (rhv), which can result in coil stretching.Additional factors such as delivery system/introducer handling and anchoring techniques (e.G.Rezipping, zipper movement, introducer locking) may also contribute to the coil stretching.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is proposed at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: ¿ do not withdraw or torque the delivery tube against resistance without first determining the cause of the resistance under fluoroscopy.These manipulations of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ during coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17557203
Report Number3008114965-2023-00593
Device Sequence Number3640177
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number640CF0412
Device Lot Number30842964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES 45 DEG TIP
Patient Age14 YR
Patient SexFemale